Alert archive / Arizona / Flash Flood Warnings in 2004
Flash Flood Warning 15, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Sep 19, 2004, 4:24 AM MST for Coconino County, Yavapai County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2004, 4:24 AM MST (11:24 UTC)
- Expired
- Sep 19, 2004, 6:30 AM MST
- In force
- 2 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
Counties Coconino County, AZ, Yavapai County, AZ
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 11.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1434 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KFGZ 191134
FFWFGZ
AZC005-025-191430-
/X.NEW.KFGZ.FF.W.0004.040919T1124Z-040919T1430Z/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
424 AM MST SUN SEP 19 2004
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA
WESTERN YAVAPAI COUNTY IN WEST CENTRAL ARIZONA
* UNTIL 730 AM MST
* AT 418 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A LINE OF THUNDERSTORMS EXTENDING FROM THE
GRAND CANYON VILLAGE SOUTHWEST THROUGH BAGDAD.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CROSS
MOUNTAIN...MOUNT HOPE...YAVA...VALLE...TUSAYAN...SKULL VALLEY...
SELIGMAN...PAULDEN...KIRKLAND...BAGDAD AND ASH FORK.
THIS AREA OF HEAVY RAIN IS MOVING VERY SLOWLY WITH ADDITIONAL
THUNDERSTORMS MOVING OVER AREAS PREVIOUSLY HIT BY HEAVY RAINS THAT
HAVE BEEN OCCURRING SINCE SATURDAY EVENING. EXPECT ADDITIONAL
RAINFALL AMOUNTS OF 2 TO 3 INCHES. THIS EXTRA RAINFALL WILL MAKE
THIS A VERY DANGEROUS FLOODING SITUATION.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...ROADS...AND ROADSIDE CULVERTS.
ADDITIONALLY...OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
THIS HEAVY RAIN CAN ALSO TRIGGER MUDSLIDES IN AREAS OF STEEP
TERRAIN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
MOVE TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
FLAGSTAFF.
LAT...LON 3491 11333 3424 11333 3428 11279 3595 11177
3603 11224 3518 11333
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 9:45 PM MST, 6 hours 39 minutes earlier.
Area forecast discussion, Sep 18, 9:45 PM MST, 6 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 945 PM MST SAT SEP 18 2004 .SYNOPSIS...SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS NORTHERN ARIZONA THROUGH SUNDAY. THE RAIN WILL BE HEAVY AT TIMES...ESPECIALLY OVER THE HIGHER ELEVATIONS OF YAVAPAI COUNTY...GILA COUNTY...THE MOGOLLON RIM...AND THE WHITE MOUNTAINS. IN ADDITION TO THE RAIN...LOCALLY WINDY CONDITIONS ARE EXPECTED ACROSS THE REGION AS A COLD FRONT APPROACHES FROM THE WEST. THIS FRONT WILL END THE RAINFALL MONDAY AFTERNOON OR EVENING...AND WILL BRING COOLER TEMPERATURES TO MUCH OF THE STATE FOR NEXT WEEK. && .DISCUSSION... A BUSY EVENING WITH THREE SEVERE TS WARNINGS AND A SMALL STREAM FLOOD ADVISORY. HIGH PW AIR IS OVER THE STATE THIS EVENING...AT THE SURFACE THE COLD FRONT APPEARS TO BE RUNNING NE TO SW THRU CENTRAL NEVADA. THERE IS A DEFINITE MOISTURE BOUNDARY TO OUR WEST THIS EVENING AS LAS VEGAS DEW POINT IS 21 WHILE THOSE IN THE LOWER COLORADO RIVER BASIN IN THE 50S AND 60S. THIS BOUNDARY AND RIGHT ENTRANCE REGION OF A JET MAX ARE HELPING TO FOCUS STORMS IN WRN YAVAPAI COUNTY NOW. && .FGZ WATCHES/WARNINGS/ADVISORIES... SMALL STREAM FLOOD ADVISORY AZ ZONES 8/37 FROM 9PM SAT THROUGH 3 AM SUNDAY. FLASH FLOOD WATCH AZ ZONES 8/15/18/37/38 FROM 3 PM MST TODAY UNTIL MIDNIGHT MST SUNDAY NIGHT. &&
Hazardous weather outlook, Sep 18, 7:00 AM MST, 21 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 700 AM MST SAT SEP 18 2004 AZZ004>018-037>040-191400- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 700 AM MST SAT SEP 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY DEEP SUB-TROPICAL MOISTURE WILL MOVE NORTH ACROSS THE REGION TODAY. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY THROUGHOUT THE DAY...BECOMING WIDESPREAD BY MID-AFTERNOON. THE MOST FREQUENT STORMS WILL OCCUR ALONG AND JUST SOUTH OF THE MOGOLLON RIM. EXPECT SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH IN ADDITION TO THE RAIN. THERE IS A FLASH FLOOD WATCH IN EFFECT LATER TODAY AND SUNDAY FOR PORTIONS OF CENTRAL ARIZONA...SEE PHXFFAFGZ FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY NIGHT AND INTO EARLY MONDAY. LOCALLY HEAVY RAIN IS POSSIBLE ALONG AND JUST SOUTH OF THE MOGOLLON RIM. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE THROUGH MONDAY. A COLD FRONT WILL BRING AN END TO THE WIND AND RAIN BY MONDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 5:38 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Yavapai | 52 min |
| Sep 18, 6:08 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 52 min |
| Sep 18, 11:28 PM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 62 min |
| Sep 19, 3:47 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 28 min |
| Sep 19, 4:16 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 29 min |
| Sep 19, 5:00 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 40 min |
| Sep 19, 5:23 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 37 min |
| Sep 19, 5:50 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 25 min |
| Sep 19, 10:10 AM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 3 hr |
| Sep 19, 2:28 PM MST | Flash Flood Warning | FGZ | Yavapai | 107 min |
Nearby
Flash Flood Warnings in Arizona, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.